Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

On heart medicines, have frequent cramps, low potassium levels. Taking Cardiazam, Clopidifrol, Duride. Cause?

Hi there, I am on a lot of medication for my heart which include; Cardiazam, Clopidifrol, Duride, Frusomide, Potassium and asprin. I have Bipolar and take Lithium , Clonazepam , Seroquel Pravastatin and Zopiclone to help me sleep. I was given quinine to help with my frequent cramps. I am wondering if one of the medications mentioned could be one of the reasons I have cramp daily. Recently my Potassium levels were low. Maybe that could be the reason. I look forward to hearing back from you. Joyce
Asked On : Wed, 25 Jul 2012
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Dear Joyce,

Welcome to HealthcareMagic forum.

Yes, muscle cramps are associated with potassium deficiency. Painful crams can occur if potassium and other electrolytes imbalance. Hope your doctor's have also ruled out inflammatory conditions. Serum creatinine phosphokinase (CPK) can differentiate an ongoing muscle inflammation from electrolyte imbalance.

If the cause is only potassium deficiency, this could be attributed to some of your current medications especially the diuride and frusemide. Discuss with your treating doctor, perhaps reducing the dose or stopping these drugs should be considered.

Hope this answers your query.

Answered: Thu, 26 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor